MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PERFIX LIGHT PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PERFIX LIGHT PLUG; SURGICAL MESH
Catalog Number 0117060
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Abscess (1690); Inflammation (1932); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided we are unable to determine to what extent, if any, the perfix light plug may have caused or contributed to the events as alleged.As reported the patient was told by a doctor that his symptoms are ¿most likely due to the mesh being attached to his nerves.¿ however, the diagnosis has not been determined.As reported the patient is going to discuss his options with another surgeon.To date no appointment has been scheduled and there has been no surgical intervention to address the patient's symptoms.At this time, no conclusion can be made.To date this is the only reported complaint for this manufacturing lot of 159 units released for distribution in november, 2016.A review of the manufacturing records was performed and found that the lot was manufactured to specification should additional information be obtained, a supplemental emdr will be submitted.Note: the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Remains implanted.
 
Event or Problem Description
It was reported that on (b)(6) 2017 the patient underwent a left inguinal hernia repair and was implanted with davol perfix light plug.As reported, the patient experienced severe pain in his left groin and underwent multiple injections of steroids for the pain and inflammation.As reported, the patient was given steroid injections for a 4 week period after implant of the perfix light plug.As reported the patient has seen several specialist since the implant for complaints of stomach pain, swelling at the bottom of the incision site as well as a reoccurring abscess with purulent discharge.As reported, the patient has seen a gastroenterologist and underwent an upper endoscopy and ct scans which were reported to be normal.As reported, the patient had last seen a doctor a few months ago and was told the issues he is experiencing are ¿most likely due to the mesh being attached to his nerves.¿ the patient reports that, he will be following up with another surgeon to discuss his options.As reported the patient has lost over 20lbs since the implant procedure.

Brand Name
PERFIX LIGHT PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7595657
Report Number1213643-2018-01946
Device Sequence Number13772443
Product Code FTL
UDI-Device Identifier00801741030956
UDI-Public(01)00801741030956
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K092032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2021
Device Catalogue Number0117060
Device Lot NumberHUAX2008
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2018
Initial Report FDA Received Date06/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight67